Inhaler medications can cause various symptoms. Traces of them may stay in the mouth after taking the medicine.
Traces of inhaled medicine increase the growth of yeast fungus (oral candidiasis or thrush) in the mouth. Oral candidiasis can make you susceptible to tooth decay. Medicines often include lactose or milk sugar, which also increases the risk of tooth decay.
Many medications can also cause dry mouth, infections, or hoarseness.
You should pay special attention to oral health if you are using inhaled corticosteroids.
People with respiratory diseases should have regular dental care. Your dentist can tell you how often you should visit for a dental check-up.
How to take care of your oral health
- Always brush your teeth before taking your medication.
- Rinse your mouth and throat with water after taking your medication. Spit out the water.
- Finish the rinse by drinking water.
- Use xylitol gum or tablets to prevent dry mouth.
- Brush your teeth regularly with fluoride toothpaste.
- Visit the dentist regularly for a dental check-up.
- Prevent tooth decay by brushing your teeth regularly with fluoride toothpaste and using xylitol products.